question-icon

What causes recurring rashes on legs and hands despite medication?

default
Posted on Tue, 26 May 2015
Question: hi sir,I found rashes on my legs and hands(only) .Doctor gave me tricort injection,one injection in a week,I took four injections.there is complete healing,but after few days the same rashes appeared again.when i take tricort ingection i got healed.it is been like this since one year
doctor
Answered by Dr. Riyanka Chail (1 hour later)
Brief Answer:
Please take precautions to prevent allergy in future

Detailed Answer:
Hello Sir,
Thanks for writing in to us at hcm.

This is Dr.Riyanka and I am glad to be helping you with your query.

If your doctor has told that you have a skin eruption/ rashes on the legs and hands only it signifies that you have a kind of an allergy to a specific allergen as the rashes are present only in extremities(exposed area).

Further the nature of the condition is reconfirmed because you are getting relief after taking Tricot (steroid) injections.

It is possible that you have developed an allergy to dust,pollution , pollen or food items which can act as triggering factor . Such an allergy will repeat itself whenever exposed to the triggering factor.

To know the exact cause of allergy please keep in mind any such incidental exposure to the allergy causing agent or intake of allergy causing food.
If you feel that a particular type of food or substance is causing allergy then you should stay away from such substances.

In case of emergency if you happen to get rashes next time then please take anti-allergy tablets like Cetrizine(antihistamines) and apply calamine lotion.
This will help control the rashes and stop it from flaring up.

If the rashes keep occurring even after taking precautions kindly consult a specialist (Immunologist) regarding investigations like Patch test and further treatment.

Hope this answers your query. Don't worry .
Do write back if you have any further doubts.
Get well soon
Dr.Riyanka

Above answer was peer-reviewed by : Dr. Pradeep Vitta
doctor
default
Follow up: Dr. Riyanka Chail (21 hours later)
thanks for Your reply doctor,
The marks on my hands and legs are round and dry,It is itchy after it turns to powder.When i take injection(tricot) with in two to three days there would be complete healing.I will use the medicine you prescibed.Thankyou
doctor
Answered by Dr. Riyanka Chail (17 hours later)
Brief Answer:
helpful if you could kindly send a photo of the rashes

Detailed Answer:
You are welcome sir.

It would be helpful if you could kindly send a photo of the rashes.

Also , if you have already visited a dermatologist kindly ask him the kind of skin disease it is. If the patches are round and dry it could be eczema, fungal infection , autoimmune disease or psoriasis or allergic condition. Based on its eitology , even the treatment changes then.

Tablet Cetrizine (antihistamine) will only work in allergic conditions.

Do write back if you have any further doubts.

Get well soon
Dr.Riyanka

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Riyanka Chail (3 days later)
Thankyou Doctor,
I really understood my problem with your mail.I have viewed images on google that you mentioned above.I noticed that it is fungal infection,less severe,Right now there are only two round patches on my hands.the small hair at that place(on hands only) is cut off.In the image i see it is exactly like Dermatophytosis.what i observed is after taking tricot injection my skin colour is also changed to bit fairer colour,it was brown in colour before. so far I might have taken nearly 10 tricot injections and i came to know that taking tricot injections may lead to side effects.I have gastric problem,very often i take 'omez' tablets.

waiting for your precription...and i am greateful for your immediate response.
doctor
Answered by Dr. Riyanka Chail (10 hours later)
Brief Answer:
Kindly consult a dermatologist for confirmation regarding Dermatophytosis.

Detailed Answer:
Hello Sir,
Thanks for writing back again.

Kindly consult a dermatologist for confirmation regarding Dermatophytosis (Ring Worm).
Since it is a fungal disease , the doctor might prescribe you topical antifungal creams like : Miconazole or Clotrimazole or ketoconazole. It should be applied twice daily until the rashes resolve.

Usually within 1-2 weeks it should resolve.

Also the area should be kept clean and dry and hygiene should be maintained to prevent recurrance.

Hope this answers your query. Don't worry .
Do write back if you have any further doubts.
Get well soon
Dr.Riyanka
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Riyanka Chail

General & Family Physician

Practicing since :2009

Answered : 818 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes recurring rashes on legs and hands despite medication?

Brief Answer: Please take precautions to prevent allergy in future Detailed Answer: Hello Sir, Thanks for writing in to us at hcm. This is Dr.Riyanka and I am glad to be helping you with your query. If your doctor has told that you have a skin eruption/ rashes on the legs and hands only it signifies that you have a kind of an allergy to a specific allergen as the rashes are present only in extremities(exposed area). Further the nature of the condition is reconfirmed because you are getting relief after taking Tricot (steroid) injections. It is possible that you have developed an allergy to dust,pollution , pollen or food items which can act as triggering factor . Such an allergy will repeat itself whenever exposed to the triggering factor. To know the exact cause of allergy please keep in mind any such incidental exposure to the allergy causing agent or intake of allergy causing food. If you feel that a particular type of food or substance is causing allergy then you should stay away from such substances. In case of emergency if you happen to get rashes next time then please take anti-allergy tablets like Cetrizine(antihistamines) and apply calamine lotion. This will help control the rashes and stop it from flaring up. If the rashes keep occurring even after taking precautions kindly consult a specialist (Immunologist) regarding investigations like Patch test and further treatment. Hope this answers your query. Don't worry . Do write back if you have any further doubts. Get well soon Dr.Riyanka